|Reason to change meds
Jul 28, 2011
I have been on Combivir and Nevirapine since 2003 when I was diagnosed. My viral load is always undetectable and the only side effect I know of is a slight elevation in cholesterol. What would be the benefit of changing to a newer regimen?
| Response from Dr. McGowan
In your case the only reason to change would be if you were having a side effect or for convenience (fewer pills or once a day dosing). Nevirapine is very cholesterol friendly so that is not a reason to change. The zidovudine in Combivir can cause some effects on the muscles, blood counts (anemia) and fat. If you are afraid of these effects or have any signs of these changes it might be reasonable to look at other options. Otherwise you may opt keep things as they are. It is always a good idea to look at your options as new treatments come out and see if there may be an advantages...doesn't mean you have to switch.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Purple Spots Could I Have Acute HIV Infection
- Can AIDS Be Transmitted Through Sex With A Prostitute?
- AIDS Infection Risk Sex With A Prostitute
- Flaky Skin After Oral Sex With No Protection Does It Mean I Have HIV
- Pain In Urethra After Performing Oral Sex Worried I Have
- Painful Urination After Sucking Penis Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.